Alert archive / Colorado / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Grand Junction, CO

June 15, 20169 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at Jun 15, 2016, 2:42 PM MDT for 9 counties in Colorado. It took effect at Jun 16, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2016, 2:42 PM MDT (20:42 UTC)
In effect from
Jun 16, 2016, 12:00 PM MDT
Expired
Jun 16, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Rio Blanco County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 44 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3470 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

281 
WWUS85 KGJT 152042
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
242 PM MDT WED JUN 15 2016

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO
FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294...

...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON AND THURSDAY
EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR
WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...
290 AND 294...

COZ292-160200-
/O.CAN.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/
/O.CON.KGJT.FW.W.0004.000000T0000Z-160616T0200Z/
NORTH FORK FORECAST AREA-
242 PM MDT WED JUN 15 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONE 292...
...FIRE WEATHER WATCH FOR THURSDAY IS CANCELLED FOR FIRE WEATHER
ZONE 292...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
FIRE WEATHER WATCH. CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED TO BE WIDESPREAD ON THURSDAY AFTERNOON AND EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 292 NORTH FORK 
  FORECAST AREA.

* WIND...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY 
  CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ200-202-203-207-290-294-160445-
/O.UPG.KGJT.FW.A.0004.160616T1800Z-160617T0200Z/
/O.NEW.KGJT.FW.W.0005.160616T1800Z-160617T0200Z/
/O.CON.KGJT.FW.W.0004.000000T0000Z-160616T0200Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA-
PARADOX VALLEY FORECAST AREA-
SOUTHWEST COLORADO UPPER WEST FORECAST AREA-
242 PM MDT WED JUN 15 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 200...202...203...207...290 AND 294...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200...202...203...207...290 AND 294...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER...
  FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA...
  FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE 
  WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST AREA.

* WIND...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY 
  CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT
5 follow-up statements
067 
WWUS85 KGJT 160158
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
758 PM MDT WED JUN 15 2016

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO
FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294...

...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON AND THURSDAY
EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR
WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...
290 AND 294...

COZ200-202-203-207-290-294-161200-
/O.EXP.KGJT.FW.W.0004.000000T0000Z-160616T0200Z/
/O.CON.KGJT.FW.W.0005.160616T1800Z-160617T0200Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA-
PARADOX VALLEY FORECAST AREA-
SOUTHWEST COLORADO UPPER WEST FORECAST AREA-
758 PM MDT WED JUN 15 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 200...202...203...207...290 AND 294...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200...202...203...207...290 AND 294...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA...FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA...FIRE WEATHER ZONE 203 LOWER COLORADO RIVER...
  FIRE WEATHER ZONE 207 SOUTHWEST COLORADO LOWER FORECAST AREA...
  FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA AND FIRE 
  WEATHER ZONE 294 SOUTHWEST COLORADO UPPER WEST FORECAST AREA.

* WIND...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...7 TO 12 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY 
  CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ292-160300-
/O.EXP.KGJT.FW.W.0004.000000T0000Z-160616T0200Z/
NORTH FORK FORECAST AREA-
758 PM MDT WED JUN 15 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE
292...

WINDS OVER 25 MPH ARE EXPECTED TO DIMINISH THROUGH SUNSET TO LIGHT
AND VARIABLE OVERNIGHT. THOUGH HUMIDITY LEVELS WILL BE SLOW TO
RECOVER...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED
OVERNIGHT. 

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT
534 
WWUS85 KGJT 160902
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
302 AM MDT THU JUN 16 2016

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO
FIRE WEATHER ZONES 200...202...203...207...290...292 AND 294...

...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON AND THURSDAY
EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR
WESTERN COLORADO FIRE WEATHER ZONES 200...202...203...207...
290 AND 294...

COZ200-202-161715-
/O.NEW.KGJT.FW.A.0005.160617T1800Z-160618T0200Z/
/O.CON.KGJT.FW.W.0005.160616T1800Z-160617T0200Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
302 AM MDT THU JUN 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONES 200 AND 202...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONES 200 AND 202...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FIRE
WEATHER WATCH FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA.

* WIND...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...11 TO 16 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY 
  CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ203-207-290-294-161715-
/O.CON.KGJT.FW.W.0005.160616T1800Z-160617T0200Z/
LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA-
PARADOX VALLEY FORECAST AREA-
SOUTHWEST COLORADO UPPER WEST FORECAST AREA-
302 AM MDT THU JUN 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR
FIRE WEATHER ZONES 203...207...290 AND 294...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 LOWER 
  COLORADO RIVER...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO 
  LOWER FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY 
  FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO 
  UPPER WEST FORECAST AREA.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY 
  CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT
213 
WWUS85 KGJT 161709
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1109 AM MDT THU JUN 16 2016

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO
FIRE WEATHER ZONES 200...202...203...207...290 AND 294...

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND FRIDAY EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN
COLORADO FIRE WEATHER ZONES 200 AND 202...

COZ200-202-170115-
/O.UPG.KGJT.FW.A.0005.160617T1800Z-160618T0200Z/
/O.NEW.KGJT.FW.W.0006.160617T1800Z-160618T0200Z/
/O.CON.KGJT.FW.W.0005.160616T1800Z-160617T0200Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
1109 AM MDT THU JUN 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 200 AND 202...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200 AND 202...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...
WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY 
  CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ203-207-290-294-170115-
/O.CON.KGJT.FW.W.0005.160616T1800Z-160617T0200Z/
LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA-
PARADOX VALLEY FORECAST AREA-
SOUTHWEST COLORADO UPPER WEST FORECAST AREA-
1109 AM MDT THU JUN 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 203...207...290 AND 294...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 LOWER 
  COLORADO RIVER...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO 
  LOWER FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY 
  FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO 
  UPPER WEST FORECAST AREA.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY 
  CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT
641 
WWUS85 KGJT 162140
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
340 PM MDT THU JUN 16 2016

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO
FIRE WEATHER ZONES 200...202...203...207...290 AND 294...

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND FRIDAY EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN
COLORADO FIRE WEATHER ZONES 200 AND 202...

COZ200-202-170545-
/O.CON.KGJT.FW.W.0005.000000T0000Z-160617T0200Z/
/O.CON.KGJT.FW.W.0006.160617T1800Z-160618T0200Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
340 PM MDT THU JUN 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 200 AND 202...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 200 AND 202...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA.

* WIND...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...11 TO 16 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY 
  CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ203-207-290-294-170200-
/O.CON.KGJT.FW.W.0005.000000T0000Z-160617T0200Z/
LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA-
PARADOX VALLEY FORECAST AREA-
SOUTHWEST COLORADO UPPER WEST FORECAST AREA-
340 PM MDT THU JUN 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER
ZONES 203...207...290 AND 294...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 LOWER 
  COLORADO RIVER...FIRE WEATHER ZONE 207 SOUTHWEST COLORADO 
  LOWER FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY 
  FORECAST AREA AND FIRE WEATHER ZONE 294 SOUTHWEST COLORADO 
  UPPER WEST FORECAST AREA.

* WIND...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY 
  CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT
411 
WWUS85 KGJT 170155
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
755 PM MDT THU JUN 16 2016

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN COLORADO
FIRE WEATHER ZONES 200...202...203...207...290 AND 294...

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND FRIDAY EVENING
FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...FOR WESTERN
COLORADO FIRE WEATHER ZONES 200 AND 202...

COZ200-202-171000-
/O.EXP.KGJT.FW.W.0005.000000T0000Z-160617T0200Z/
/O.CON.KGJT.FW.W.0006.160617T1800Z-160618T0200Z/
LITTLE SNAKE FORECAST AREA-WHITE RIVER FORECAST AREA-
755 PM MDT THU JUN 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE
WEATHER ZONES 200 AND 202...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
200 AND 202...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE 
  SNAKE FORECAST AREA AND FIRE WEATHER ZONE 202 WHITE RIVER 
  FORECAST AREA.

* WIND...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS MAY 
  CAUSE RAPID FIRE GROWTH AND SPREAD UPON IGNITION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ203-207-290-294-170300-
/O.EXP.KGJT.FW.W.0005.000000T0000Z-160617T0200Z/
LOWER COLORADO RIVER-SOUTHWEST COLORADO LOWER FORECAST AREA-
PARADOX VALLEY FORECAST AREA-
SOUTHWEST COLORADO UPPER WEST FORECAST AREA-
755 PM MDT THU JUN 16 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES
203...207...290 AND 294...

WINDS HAVE BEGUN TO DIMINISH AND SHOULD BE LIGHT IN MOST AREAS
TONIGHT. ALTHOUGH RELATIVE HUMIDITY VALUES WILL BE SLOW TO
RECOVER...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED
OVERNIGHT.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 15, 10:50 AM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 15, 10:50 AM MDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1050 AM MDT WED JUN 15 2016

.SHORT TERM...(Today through Thursday)
Issued at 247 AM MDT Wed Jun 15 2016

Low pressure to our northwest and high pressure building in over
Texas will keep southwesterly flow in the forecast. This flow will
allow temperatures to warm-up a few degrees today but, more
importantly, surface winds will increase for much of the area.
These winds will be in the range of 15 to 25 mph with occasional
gusts to 40 mph. The winds, along with very dry surface
conditions, have increased fire concerns across western Colorado
where a Red Flag Warning has been issued for today and a Fire
Weather Watch is in effect for Thursday. The low and high pressure
don't move much over the next 48 hours so a repeat performance
can be expected on Thursday: plenty of sunny skies, dry
conditions, and some breezy afternoon winds.

.LONG TERM...(Thursday night through Tuesday)
Issued at 159 PM MDT Tue Jun 14 2016

The tighter southwest gradient will remain in place through at least
Saturday as a ridge of high pressure builds over the Plains with a
low pressure trough developing over the Pacific NW. Temperatures
will also see quite a significant warmup with temperatures soaring
to well above normal levels. Some lower valley temperatures could
top out in the triple digits by the weekend with continued dry
conditions offering very little in the way of precipitation. As
the high pressure center begins to retrograde to the west towards
the Four Corners region on Sunday, some moisture will rotate
around the top of the high. Precipitable water values climb to
0.75 inches across NE Utah and NW Colorado but due to the dry low
levels, this may not translate very well to the surface.
Therefore, thinking some high clouds may result with maybe some
isolated storms over the high terrain with gusty winds the primary
concern, if anything. Temperatures will continue to be hot with
the high pressure center dominating the weather through early next
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1050 AM MDT Wed Jun 15 2016

VFR conditions will remain in place for the next 24 hours under
sunny skies with dry conditions. The main concern will be
afternoon winds from the southwest at 15 to 25 mph with higher
gusts up to 40 mph expected, especially for eastern Utah and far
western Colorado TAF sites.

&&

.FIRE WEATHER...
Issued at 1050 AM MDT Wed Jun 15 2016

Gusty southwest surface winds and warmer temperatures with very
dry air are expected this afternoon. The combination of gusty
winds and low relative humidities will produce critical fire
weather conditions over western Colorado where fuels are
considered critically dry. Therefore, a Red Flag Warning is in
effect for portions of western Colorado this afternoon and
evening. A Fire Weather Watch is also in effect for the same areas
for Thursday as conditions look similar to today. Little change
is expected with this pattern through Saturday. Although winds
will slacken this weekend, temperatures should rise dramatically
during the first part of next week with highs likely around 100
degrees F in many lower valleys.

&&

.HYDROLOGY...
Issued at 159 PM MDT Tue Jun 14 2016

A warming trend through at least early next week will accelerate
melting of the high elevation snowpack. Therefore, streams and
rivers throughout the region will continue to run high, fast, and
cold. Increased flows of area waterways will continue throughout
the week. Keep advised on the latest river forecasts by visiting
our website at weather.gov/gjt.

&&

.GJT Watches/Warnings/Advisories...
CO...Red Flag Warning until 8 PM MDT this evening for COZ200-202-203-
     207-290-292-294.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for COZ200-202-203-207-290-292-294.

UT...None.
&&

SHORT TERM...TGR
LONG TERM...MDA
AVIATION...MDA
FIRE WEATHER...TGJT
HYDROLOGY...TGJT
Hazardous weather outlook, Jun 15, 5:42 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
542 AM MDT WED JUN 15 2016

COZ001>014-017>023-UTZ022>025-027>029-161145-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
542 AM MDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY FUELS
WILL INCREASE THE RISK OF CRITICAL FIRE WEATHER CONDITIONS OVER
PORTIONS OF FAR WESTERN COLORADO THIS AFTERNOON AND EVENING.
SUSTAINED WIND SPEEDS OF 15 TO 25 MPH ARE POSSIBLE WITH GUSTS UP
TO 40 MPH THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BY THURSDAY AFTERNOON...AND POSSIBLY AGAIN ON FRIDAY
...GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS MAY
PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER FAR WESTERN
COLORADO.

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL RETURN TO
THE HIGHER TERRAIN SUNDAY THROUGH TUESDAY.

WARM TEMPERATURES WILL CONTINUE TO MELT OFF HIGH MOUNTAIN
SNOWPACK. THIS WILL KEEP MANY OF THE AREA RIVERS RUNNING HIGH,
COLD AND FAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 15, 12:44 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1244 PM MDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST MOUNT ABRAMS            37.96N 107.65W
06/15/2016  M50 MPH          OURAY              CO   MESONET

&&

EVENT NUMBER GJT1600721

DC
Local storm report, Jun 15, 2:00 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
200 PM MDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND GST MOUNT ABRAMS            37.96N 107.65W
06/15/2016  M51 MPH          OURAY              CO   MESONET

&&

EVENT NUMBER GJT1600722

DC

Nearby

Red Flag Warnings in Colorado, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.